Winter Weather, Gloucester
- When
- January 8, 6:30 AM EST to 3:00 PM EST
- Where
- Gloucester forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.717, -75.142 (the zone’s center; the record gives no point)
A low pressure system that moved off the Virginia coast helped spread heavy snow across southeast New Jersey and lighter snow across the rest of New Jersey on the 8th. Snowfall averaged 4 to 8 inches across the southeast part of the state, 1 to 4 inches across the southwest and central part of the state and less than two inches in the northwest part of the state.
Every event with a place to put it; 19 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A low pressure system that moved off the Virginia coast helped spread heavy snow across southeast New Jersey and lighter snow across the rest of New Jersey on the 8th. Snowfall averaged 4 to 8 inches across the southeast part of the state, 1 to 4 inches across the southwest and central part of the state and less than two inches in the northwest part of the state. Snow began across the southern half of the state between 6 a.m. EST and 9 a.m. EST on the 8th and during the late morning and early afternoon on the 8th in the northern half of the state. The heavy snow fell between 830 a.m. EST and 1 p.m. EST in the southeast part of the state. The snow ended between 3 p.m. EST and 6 p.m. EST. Untreated roadways were treacherous, especially during the morning. Because the snow fell on a Saturday (the 8th), the overall number of accidents was less than average.
Representative snowfall included 7.7 inches at the Atlantic City International Airport, 6.8 inches in North Beach Haven (Ocean County), 6.5 inches in Newport (Cumberland County), 6.1 inches in West Cape May (Cape May County), 5.6 inches in Estell Manor (Atlantic County), 5.5 inches in Millville (Cumberland County), 5.0 inches in Little Egg Harbor and Ship Bottom (Ocean County), 4.5 inches in Erma and Dennisville (Cape May County), 4.0 inches in Malaga (Cumberland County), 3.4 inches in Florence (Burlington County), 3.0 inches in Maple Shade (Burlington County) and Toms River (Ocean County), 2.8 inches in Tabernacle (Burlington County), 2.5 inches in Lindenwold and Somerdale (Camden County), 2.3 inches in Glassboro (Gloucester County), 2.2 inches in Cream Ridge (Monmouth County), 2.1 inches in Yardville (Mercer County), 1.7 inches in Cheesequake (Middlesex County), 1.6 inches in Clinton (Hunterdon County), 1.5 inches in Elmer (Salem County) and Stewartsville (Warren County), 1.4 inches in Hillsborough (Somerset County) and 1.1 inches in Holmdel (Monmouth County).
The snow was caused by a low pressure system that moved southeast from the Ohio Valley on the evening of the 7th, across the Carolinas overnight on the 7th and then turned to the northeast. The low passed just east of Virginia Beach, Virginia at 4 a.m. EST on the 8th, moved northeast and was just east of the Delaware coast at 1 p.m. EST on the 8th. It started merging with another low that was moving across Pennsylvania. The merged lows intensified rapidly, but also started to accelerate and by 7 p.m. EST on the 8th, the single low was already south of Cape Cod, Massachusetts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jan 8, 6:11 AM EST, 19 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
611 AM EST SAT JAN 8 2011
.SYNOPSIS...
LOW PRESSURE FORMING ALONG THE MID ATLANTIC COAST WILL TRACK EAST OF
THE NEW JERSEY AND DELAWARE COAST TODAY AND THIS EVENING. HIGH
PRESSURE WILL BUILD INTO THE REGION FROM THE MIDWEST TONIGHT INTO
MONDAY. LOW PRESSURE MAY AFFECT THE REGION TUESDAY INTO WEDNESDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
THE FORECAST PROBLEM FOR TODAY WILL BE THE EXTENT OF THE SIGNIFICANT
SNOW.
AN AREA OF MAINLY LIGHT SNOW HAS BLOSSOMED OVER WESTERN MARYLAND...
DELAWARE AND SOUTHWEST NEW JERSEY EARLY THIS MORNING...AS THE WARM
AIR ADVECTION IS MOISTENING THE LOWER LEVELS ENOUGH FOR SNOW TO
REACH THE GROUND. BASED ON THE WARM AIR ADVECTION PATTERN THIS
MORNING...THIS AREA OF SNOW SHOULD CONTINUE TO DEVELOP NORTHEAST
FOR THE BALANCE OF THE MORNING.
THE IR LOOP IS STARTING TO SHOW WHAT MAY BE THE BEGINNING OF THE
MID LEVEL FRONT-GENETIC FORCING FORMING AHEAD OF THE MID LEVEL
CLOSED OVER THE GREAT LAKES. THE RADAR COMPOSITE SHOWS HIGH
REFLECTIVITY OVER CENTRAL MARYLAND INTO CENTRAL VIRGINIA. IT IS
THIS BANDING THAT SHOULD DEVELOP AND PIVOT TO THE EAST THEN
NORTHEAST LATER THIS MORNING AND INTO THE AFTERNOON ACROSS NEW
JERSEY.
THE LATEST HRRR SHOWS THE FORMATION OF THIS BAND AS IT PIVOTS
NORTHEAST THROUGH SOUTHEAST PENNSYLVANIA AND SOUTHWEST NEW JERSEY
LATER THIS MORNING INTO THIS AFTERNOON. THE BAND SHOULD CONTINUE
MOVING NORTHEAST THIS AFTERNOON. THE HEAVIER SEGMENT OF THE BAND
WILL LIKELY TO BE OVER THE SOUTH COASTAL NEW JERSEY. IT APPEAR AS
THOUGH LOCAL INFLUENCES COULD INCREASE QPF AMOUNTS HERE...HENCE
THE PLACEMENT OF THE WINTER STORM WARNING.
IT SHOULD BE NOTED THAT THE NORTHWEST SECTION OF THIS BAND WILL
CUT THROUGH SOUTHEAST PENNSYLVANIA AND SOUTHWEST NEW JERSEY LATER
THIS MORNING INTO THE AFTERNOON. IF THIS SEGMENT REMAINS STRONGER
THAN FORECAST...IT IS POSSIBLE THAT THE ABOVEMENTIONED AREAS MAY
SEE A BIT MORE SNOW THAN IS CURRENTLY FORECAST.
IF THIS HAPPENS...A SHORT FUSED WARNING MAY BE NEEDED FOR PORTIONS
OF SOUTHEAST PENNSYLVANIA AND SOUTHWEST NEW JERSEY. THERE IS NOT
A LOT OF SUPPORT FOR THIS SCENARIO IN THE SHORT RANGE MODELS...SO
NO WARNING WILL BE ISSUED THIS MORNING.
FOR THE MOST PART...THE 0000 UTC MODEL GUIDANCE HAS SIMILAR
SYNOPTIC FEATURES FOR THE NEXT 18 TO 24 HOURS. ALL MODELS SHOW THE
CLOSED MID LEVEL LOW DIVING SOUTHEAST TOWARD CENTRAL PENNSYLVANIA
THIS EVENING. AS IT DOES SO...LOW PRESSURE SHOULD COALESCE INTO A
SINGLE SYSTEM ALONG THE SOUTHERN DELMARVA PENINSULA THIS MORNING.
THE SURFACE LOW SHOULD THEN TRACK ALONG THE BEST LOW LEVEL THERMAL
RIBBON EAST NORTHEAST TO A POSITION SOUTHEAST OF KMTP THIS EVENING.
ALL MODELS ALSO SHOW AN INVERTED SURFACE TROUGH EXTENDING FROM THE
LOW TOWARD THE SOUTHEAST NEW JERSEY COAST. THIS FEATURE LOOKS AS
THOUGH IT WILL BE THE KEY TO THE PRECIPITATION (AND SNOWFALL)
FORECAST FOR TODAY.
MODEL SOUNDINGS SHOW THE BEST MID LEVEL LIFT CORRESPONDING TO THE
DENDRITIC GROWTH ZONE IN THIS AREA. BASED ON THIS...THE BEST CHANCE
OF HEAVY SNOW SHOULD RUN ACROSS THE ABOVEMENTIONED AREA. THERE ARE
SOME MODEL DIFFERENCES WITH THE PLACEMENT OF THE HEAVIER QPF (WITH
0000 UTC NAM APPEARING TO BE TOO WET). BASED ON THE POSITIONING OF
THE MID LEVEL FORCING AND MAXIMUM DENDRITIC GROWTH ZONE...WILL
UPGRADE TO A WINTER STORM WARNING (FOR MAINLY 3 TO 5 INCHES OF SNOW)
FOR A PORTION OF SOUTHEAST NEW JERSEY.
ELSEWHERE...NOT MUCH CHANGE IN THE OVERALL FORECAST PHILOSOPHY AS
THE MID LEVEL LIFT AHEAD OF THE CLOSED LOW DIVING SOUTHEAST SHOULD
BE ENOUGH FOR A COUPLE OF INCHES OF SNOW OUTSIDE OF THE ADVISORY
AREA. FOR THE MOST PART...HIGH TEMPERATURES SHOULD BE REACHED
AROUND THE TIME OF SNOW STARTS...AND ALL EVAPORATIVE COOLING IS
EXHAUSTED. HIGHS WERE BASED ON THE MOS BLEND.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY/...
THE SNOW SHOULD END THIS EVENING AS THE BEST MID LEVEL LIFT EXITS
WITH THE SURFACE LOW. BEHIND THE DEEPENING LOW... THE GRADIENT
INCREASES LATE THIS EVENING INTO THE OVERNIGHT. THE RESULT SHOULD BE
GUSTY WINDS DURING THIS PERIOD. THE DEPTH OF THE MIXED LAYER RISES
TO NEAR 3000 FEET...ESPECIALLY OVER THE TERRAIN. THIS WOULD ALLOW
ACCESS TO 35 TO 40 KNOTS OF WIND (WHICH IS CLOSE TO THE 925 MB WIND
LATER TONIGHT).
AT THIS POINT...IT WOULD APPEAR AS THOUGH WINDS SHOULD REMAIN BELOW
ADVISORY LEVELS TONIGHT AND SUNDAY MORNING IN THE COLD AIR ADVECTION
(THOUGH IT MAY GET CLOSE IN THE TERRAIN). MID LEVELS SHOULD EXIT
LATER TONIGHT MOST PLACES. THE COMBINATION OF CLOUDS AND WIND SHOULD
KEEP TEMPERATURES FROM BOTTOMING OUT...EVEN WITH THE NEW SNOW COVER.
LOWS FOR TONIGHT WERE BASED ON THE MOS BLEND.
SURFACE HIGH PRESSURE SHOULD DOMINATE FOR SUNDAY INTO MONDAY. AS
MENTIONED EARLIER...THE GRADIENT SHOULD SUPPORT BREEZY CONDITIONS
FOR MUCH OF SUNDAY. MODEL SOUNDINGS SUGGEST THAT 35 TO 40 KNOTS OF
WIND WILL BE AVAILABLE UNDER THE INVERSION...SO WIND GUSTS SHOULD
TOP OUT NEAR 35 MPH SUNDAY.
WINDS MAY STAY UP IN THE GRADIENT LONG ENOUGH SUNDAY NIGHT TO PREVENT
A GOOD RADIATIONAL COOLING NIGHT. WITH CLEAR SKIES IN MOST PLACES...
THE NEW SNOW COVER SHOULD HELP SHELTERED SPOTS RADIATE...AND THERE
COULD BE A FAIRLY WIDE RANGE OF TEMPERATURES SUNDAY NIGHT AND MONDAY
MORNING. LOWS WERE BASED ON THE MOS BLEND...BUT MAY NEED TO BE
TWEAKED LOWER IF WINDS COME DOWN FASTER SUNDAY NIGHT.
THERE MAY BE ENOUGH OF A GRADIENT FOR BREEZY CONDITIONS MONDAY. WITH
SURFACE HIGH PRESSURE IN PLACE AND THE MID LEVEL FLOW BECOMING
ZONAL...THERE MAY BE SOME MID AND HIGH CLOUDS MONDAY. HIGHS SHOULD
GENERALLY BE NEAR THE MOS BLEND.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
TEMPERATURE PATTERN IS BELOW NORMAL WITH BLOCKING CONTINUING
NORTHEAST CANADA.
THIS PATTERN DOES NOT ALLOW FOR EXCESSIVELY COLD AIR EXCEPTING ANY
RADIATIONAL COOLING OVER FRESH SNOW COVER...WHICH IS NOT WELL
ACCOUNTED FOR IN THIS LONG TERM FORECAST.
NEXT PROBABLE SNOW EVENT OF SOME SORT IS OUTLOOKED FOR TUESDAY
AND/OR WEDNESDAY OF NEXT WEEK.
THE DAILIES...
MONDAY NIGHT...USED 12Z/7 OPERATIONAL GFS MEX GUIDANCE FOR A LOW
PROBABILITY OF SNOW DEVELOPING LATE AT NIGHT ALONG THE SE FRINGE
OF THE FCST AREA...MAINLY DELAWARE.
TUESDAY/WEDNESDAY...NORTHERN EXTENT AND TO A LESSER DEGREE THE
TIMING OF SIGNIFICANT ADVISORY TYPE SNOW SHIELD UNCERTAIN. WHILE
THERE IS MODEL UNCERTAINTY...BASICALLY ALL THE OPERATIONAL MODELS
HAVE A PERIOD OF SNOW OF VARYING DURATION AND ASSOCIATED WATER
EQUIVALENT AMOUNTS. THE 12Z/7 GEFS PROB FOR .05 IN 6 HOURS WAS
USED TO BOOST THE POPS INTO THE LIKELY CATEGORY FOR AT LEAST THE
COAST. THESE POPS ARE MORE CONSERVATIVE THAN THE GEFS. NO FURTHER
COMMITMENT BEYOND THAT.
THIS PATTERN LOOKS A BIT MORE ROBUST THAN YESTERDAY WHEN UTILIZING
THE INTERNATIONAL SUITE OF 12Z/7 OPERATIONAL MODELS AND THE 21
MEMBER 12Z/7 GEFS. HAVENT BEEN ABLE TO VIEW THE 12Z/7 NAEFS BUT ITS
PRIOR 00Z/7 VERSION WAS SIMILAR TO OUR CURRENT 4PM FRIDAY FCST. IT
FAVORS THE COAST AND SO FAR IS LOOKING COLD ENOUGH TO SUPPORT ALL
SNOW...EXCEPT MAYBE COASTAL DELAWARE WHERE A LITTLE MIX OF RAIN IS
CONCEIVABLE.
SO IN ESSENCE POPS HAVE BEEN CONSERVATIVELY RAISED FROM 24 HOURS
AGO...BUT NOT COMMITTING MUCH MORE AT THIS TIME EXCEPT TO SAY
ADVISORY POTENTIAL SNOWFALL IS A STARTER POSSIBILITY...MAINLY
FAVORING THE COAST.
12Z/7 NAEFS HAS AN 80 POP FOR >5 MM DEL NEWD ALONG THE EDGE OF
THE NJ COAST DIMINISHING TO 50 PCT NE PA. PROB FOR GREATER THAN
10MM /0.4 INCH WATER EQUIV/ IS 70 PCT IN SE NJ. ESSENTIALLY THE
MESSAGE IS THAT THE COAST IS IN THE CURRENTLY MODELED MOST
FAVORABLE POSITION FOR AT LEAST SOME ACCUMULATING SNOW.
NEXT THURSDAY/FRIDAY...NORTHWEST FLOW BEHIND THE DEPARTING TROUGH
ALOFT AND DRY BLUSTERY COLD WEATHER IS ANTICIPATED ALTHOUGH THURSDAY
IS NOT ENTIRELY CERTAIN TO BE DRY. THERE ARE OTHER MODEL OPTIONS
FOR THURSDAY AND CONFIDENCE FOR THURSDAY IS LOW. GREATER CONFIDENCE
THAT FRIDAY WILL BE DRY.
&&
.AVIATION /11Z SATURDAY THROUGH WEDNESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
ANOTHER ROUND OF SNOW WILL IMPACT OUR TERMINALS TODAY. THIS WILL BE
ASSOCIATED WITH AN AREA OF LOW PRESSURE DEVELOPING OFF THE COAST AND
ENERGY COMING IN FROM THE WEST. THE CLOUDS WILL INCREASE AND LOWER
FAIRLY QUICKLY THIS MORNING WITH THE SNOW GENERALLY OVERSPREADING
THE AREA BY 14Z. THE SNOW SHOULD START OFF LIGHT BUT THEN PICK UP IN
INTENSITY BY MIDDAY. THERE APPEARS TO BE A WINDOW OF OPPORTUNITY OF
A FEW HOURS EITHER SIDE OF 18Z TODAY WHERE THE SNOW COULD FALL
MODERATE TO EVEN HEAVY AT TIMES, ESPECIALLY FROM THE KPHL METRO AREA
ON SOUTH AND EASTWARD. THE HEAVIEST SNOW LOOKS TO BE FOCUSED AT KMIV
AND KACY WHERE IT WILL LINGER THE LONGEST, HOWEVER CONFIDENCE IS ON
THE HIGH SIDE THAT A PLOWABLE SNOW WILL OCCUR AT ALL OUR TERMINALS.
THEREFORE, WE CONTINUED THE TREND OF BRINGING DOWN THE CEILINGS
EARLY THIS MORNING THEN BROUGHT LIGHT SNOW IN FROM GENERALLY 12-14Z.
WE INCLUDED A TEMPO GROUP TO INDICATE OUR BEST ESTIMATE AT THIS TIME
WHEN SOME HEAVIER SNOW MAY OCCUR. OUR CONFIDENCE IS NOT REAL HIGH
REGARDING VISIBILITIES IN MODERATE SNOW DROPPING TO 1/2SM IN THE
KPHL AREA, THEREFORE HELD OFF FOR NOW. THERE SHOULD BE A BAND OF
HEAVIER SNOW DEVELOPING DURING THE DAY, WHICH SHOULD BE IN THE
VICINITY OF KMIV/KACY HOWEVER TERMINALS FARTHER TO THE WEST COULD
SEE A BURST OF HEAVIER SNOW FOR A FEW HOURS. THE SNOW WILL TAPER OFF
LATER IN THE AFTERNOON AND EVENING FROM WEST TO EAST. A LIGHT WIND
WILL SHIFT TO THE NORTHEAST THEN BECOMING NORTHWEST DURING THE
AFTERNOON AND EVENING WITH A GRADUAL INCREASE EXPECTED. SOME
GUSTINESS IS EXPECTED TO DEVELOP TONIGHT AS THE STORM SYSTEM OFF THE
COAST INTENSIFIES AS IT MOVES FARTHER AWAY. IF THE WINDS TURN GUSTY
ENOUGH, MAY HAVE SOME BLOWING SNOW ACROSS THE AIRFIELDS. AS THE
SYSTEM MOVES AWAY, THE CEILINGS ARE EXPECTED TO IMPROVE TO VFR
EVERYWHERE.
OUTLOOK...
HIGH PRESSURE SUNDAY BUILDS INTO THE OHIO VALLEY, HOWEVER A PRESSURE
GRADIENT OVER OUR AREA WILL ALLOW FOR NORTHWEST WINDS TO GUST TO
ABOUT 30 KNOTS. THIS WOULD TEND TO PRODUCE AREAS OF BLOWING SNOW AT
THE AIRFIELDS. THE GUSTY WINDS SHOULD TEND TO DIMINISH SOME DURING
MONDAY AS WEAKENING HIGH PRESSURE EDGES CLOSER. THE FOCUS THEN
SHIFTS TO A STORM ACROSS THE GULF COAST STATES AS IT TRIES TO MAKE
THE TURN UP THE EAST COAST. THERE REMAINS LOWER CONFIDENCE ON HOW
CLOSE TO THE COAST THIS WILL GET, HOWEVER A SIZABLE STORM IS
POSSIBLE TUESDAY INTO WEDNESDAY. DEPENDING ON THE STORM TRACK, A
PERIOD OF MIXED PRECIPITATION IS POSSIBLE MAINLY AT KACY AND
KMIV. A GUSTY NORTHWESTERLY WIND THEN FOLLOWS THE STORM FOR
WEDNESDAY.
&&
.MARINE...
A LARGE CLOSED LOW WILL BE WORKING ITS WAY INTO THE AREA TODAY AND
TONIGHT. AS ENERGY ROTATES AROUND THIS, A SURFACE LOW WILL ORGANIZE
OFF THE MID ATLANTIC COAST TODAY THEN INTENSIFY AS IT TRACKS
NORTHEASTWARD THROUGH TONIGHT. THE CONDITIONS WILL START FAIRLY
TRANQUIL TODAY WITH GRADUALLY SHIFTING WINDS. AS THE SURFACE LOW
DEVELOPS AND BEGINS TO STRENGTHEN, THE WINDS WILL INCREASE
ESPECIALLY TOWARD EVENING. ONCE THE STORM GOES BY AND REALLY
STRENGTHENS, A PRONOUNCED PRESSURE GRADIENT SETS UP ACROSS THE
ENTIRE AREA. THIS COUPLED WITH CAA AND A DEEPENING MIXING LAYER, THE
SURFACE WINDS WILL TURN RATHER GUSTY. THE FORECAST SOUNDINGS AS WELL
AS 925 MB WIND FORECASTS INDICATE THAT GALES WILL OCCUR TONIGHT AND
SUNDAY. IT APPEARS THAT THE STRONGEST WINDS WILL BE AWAY FROM THE
COAST, BUT ENOUGH COVERAGE TO WARRANT UPGRADING THE GALE WATCH TO A
WARNING. THEREFORE, THE WARNING WILL RUN FROM 23Z THIS EVENING
THROUGH 23Z SUNDAY. THERE LOOKS TO BE A FAIRLY SHORT PERIOD OF SMALL
CRAFT ADVISORY CONDITIONS DEVELOPING LATE THIS AFTERNOON, HOWEVER
WILL FOCUS ON THE GALES AND JUST RUN WITH ONE HEADLINE ATTM.
THE INTENSE STORM IS FORECAST TO LIFT INTO THE CANADIAN MARITIMES
SUNDAY NIGHT AND MONDAY MAINTAINING A GUSTY NORTHWEST FLOW ACROSS
OUR AREA. THE OVERALL WIND FIELD LOOKS TO WEAKEN ENOUGH THOUGH TO
ALLOW WINDS TO DROP BELOW GALE FORCE. A WEAKENING HIGH PRESSURE
SYSTEM THEN ARRIVES FOR LATER MONDAY INTO TUESDAY. HOWEVER, A STORM
SYSTEM IN THE GULF COAST STATES MAY TRY AND MAKE THE TURN UP THE
EAST COAST TUESDAY INTO WEDNESDAY. AS A RESULT, STRONG WINDS AND
BUILDING SEAS ARE POSSIBLE TUESDAY INTO WEDNESDAY ALTHOUGH THERE
REMAINS UNCERTAINTY ON HOW CLOSE TO THE COAST THE STORM GETS. IN THE
WAKE OF THE STORM, STRONG OFFSHORE WINDS SHOULD OCCUR.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WINTER WEATHER ADVISORY UNTIL 10 PM EST THIS EVENING FOR
PAZ060-061-067>071.
NJ...WINTER WEATHER ADVISORY UNTIL 10 PM EST THIS EVENING FOR
NJZ009-010-012>019.
WINTER STORM WARNING UNTIL 10 PM EST THIS EVENING FOR
NJZ020>027.
DE...WINTER WEATHER ADVISORY UNTIL 10 PM EST THIS EVENING FOR
DEZ001-002.
WINTER WEATHER ADVISORY UNTIL 8 PM EST THIS EVENING FOR DEZ003-
004.
MD...WINTER WEATHER ADVISORY UNTIL 8 PM EST THIS EVENING FOR MDZ008-
012-015-019-020.
MARINE...GALE WARNING FROM 6 PM THIS EVENING TO 6 PM EST SUNDAY FOR
ANZ430-431-450>455.
&&
SYNOPSIS...HAYES
NEAR TERM...HAYES
SHORT TERM...HAYES
LONG TERM...DRAG
AVIATION...GORSE
MARINE...GORSEHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 325 AM EST SAT JAN 8 2011 NJZ001-007-008-PAZ054-055-062-090830- SUSSEX-WARREN-MORRIS-CARBON-MONROE-NORTHAMPTON- 325 AM EST SAT JAN 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. SNOWFALL AMOUNTS TODAY WILL AVERAGE 1 TO 3 INCHES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ACCUMULATING SNOW IS POSSIBLE TUESDAY OR WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DEZ001-002-NJZ009-010-012>019-PAZ060-061-067>071-090830- NEW CASTLE-KENT-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH- EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-BERKS-LEHIGH-CHESTER-MONTGOMERY-BUCKS- DELAWARE-PHILADELPHIA- 325 AM EST SAT JAN 8 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 10 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ACCUMULATING SNOW IS POSSIBLE TUESDAY OR WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NJZ020>027-090830- OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN-SOUTHEASTERN BURLINGTON- 325 AM EST SAT JAN 8 2011 ...WINTER STORM WARNING IN EFFECT FROM 8 AM THIS MORNING TO 10 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ACCUMULATING SNOW IS POSSIBLE TUESDAY OR WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DEZ003-004-MDZ008-012-015-019-020-090830- INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-QUEEN ANNES-TALBOT- CAROLINE- 325 AM EST SAT JAN 8 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 8 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE AND NORTHEAST MARYLAND. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ACCUMULATING SNOW IS POSSIBLE TUESDAY OR WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ430-431-450>455-090830- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 325 AM EST SAT JAN 8 2011 ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. GALE FORCE WIND GUSTS ARE POSSIBLE TUESDAY OR WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 616 AM EST SAT JAN 8 2011 DEZ001-002-MDZ008-012-015-020-NJZ016>018-021>025-PAZ070-071- 081400- NEW CASTLE-KENT-CECIL-KENT MD-QUEEN ANNES-CAROLINE-SALEM- GLOUCESTER-CAMDEN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-DELAWARE-PHILADELPHIA- INCLUDING THE CITIES OF...WILMINGTON...DOVER...ELKTON... CHESTERTOWN...CENTREVILLE...DENTON...PENNSVILLE...GLASSBORO... CAMDEN...CHERRY HILL...MILLVILLE...HAMMONTON... CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY...MEDIA... PHILADELPHIA 616 AM EST SAT JAN 8 2011 ...SNOW IS DEVELOPING THIS MORNING... LOOK FOR AN AREA OF MOSTLY LIGHT SNOW TO AFFECT MUCH OF EASTERN MARYLAND...NORTHERN AND CENTRAL DELAWARE...SOUTHEAST PENNSYLVANIA AND SOUTHERN NEW JERSEY THROUGH 900 AM. IN MOST AREAS...SNOW ACCUMULATIONS THROUGH 900 AM WILL BE AN INCH OR LESS. SINCE TEMPERATURES ARE BELOW THE FREEZING MARK...ANY SNOW THAT FALLS WILL IMMEDIATELY STICK TO ROADS...SIDEWALKS AND PARKING LOTS. IF YOU PLAN TO TRAVEL THIS MORNING...BE ON THE ALERT FOR SLICK ROAD CONDITIONS AND ALLOW YOURSELF PLENTY OF EXTRA TIME TO REACH YOUR DESTINATION SAFELY. HAYES
The national radar mosaic for the moment the first event began.
11 winter weather, 8 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Jersey in 2011Every state in 2011This day in weather historyWarnings in New Jersey, January 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 275451, 275452, 275458, 275450, 275448, 275449, 275455, 275456, 275457, 275459, 275460, 275453, 275454, 275445, 275446, 275447, 275443, 275444, 275442.